Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Hadamard matrices and their designs: a coding-theoretic approach


Authors: E. F. Assmus and J. D. Key
Journal: Trans. Amer. Math. Soc. 330 (1992), 269-293
MSC: Primary 05B20; Secondary 05B05, 05B10, 94B25
DOI: https://doi.org/10.1090/S0002-9947-1992-1055565-6
MathSciNet review: 1055565
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: To every finite dimensional algebraic coefficient system (defined below) $ (\Theta,V)$ over the De Rham algebra $ \Omega (M)$ of a manifold $ M$, Sullivan builds a local system $ {\rho _\Theta }:{\pi _1}(M) \to V$, in the topological sense, such that the two cohomologies $ H_{{\rho _\Theta }}^{\ast}(M;V)$ and $ H_\Theta ^{\ast}(\Omega (M);V)$ are isomorphic. In this paper, if $ {\mathbf{K}}$ is a simplicial set and $ (\Theta,V)$ an algebraic system over the $ {C^\infty }$ forms $ {A_\infty }({\mathbf{K}})$, we prove a similar result. We use it to extend the Hirsch lemma to the case of fibration whose fiber is an Eilenberg-Mac Lane space with certain non nilpotent action of the fundamental group of the basis. We apply this to a model of the hyperbolic torus; different from the nilpotent one, this new model is a better mirror of the topology.


References [Enhancements On Off] (What's this?)

  • [Ba] H. Baues, Obstruction theory, Lecture Notes in Math., vol. 628, Springer-Verlag, New York, 1977. MR 0467748 (57:7600)
  • [DS] P. Deligne et D. Sullivan, Fibrés vectoriels complexes à groupe structural discret, C.R. Acad. Sci. Paris 281 (1975), 1081-1083. MR 0397729 (53:1587)
  • [GS] E. Ghys et V. Sergiescu, Stabilité et conjugaison différentiable pour certains feuilletages, Topology 19 (1980), 179-197. MR 572582 (81k:57022)
  • [Go] A. Gómez Tato, Modèles minimaux résolubles, J. Pure. Appl. Algebra (à paraître).
  • [GHV] W. Greub, S. Halperin, et R. Vanstone, Connections, curvature and cohomology, vol. II, Academic Press, 1972. MR 0336650 (49:1423)
  • [Gr] P. Grivel, Formes différentielles et suites spectrales, Ann. Inst. Fourier (Grenoble) 29 (1979), 17-37. MR 552958 (81b:55041)
  • [Ha] S. Halperin, Lectures on minimal models, Mém. Soc. Math. France (N.S.) 9-10 (1983). MR 736299 (85i:55009)
  • [Hi] G. Hirsch, Sur la structure multiplicative de l'anneau de cohomologie d'un espace fibré, C. R. Acad. Sci. Paris 230 (1950), 46-49. MR 0033000 (11:379b)
  • [Su] D. Sullivan, Infinitesimal computations in topology, Inst. Hautes Études Sci. Publ. Math. 47 (1977), 269-331. MR 0646078 (58:31119)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 05B20, 05B05, 05B10, 94B25

Retrieve articles in all journals with MSC: 05B20, 05B05, 05B10, 94B25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1992-1055565-6
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society